Top answers from doctors based on your search:
Disclaimer

Dyskinesia

A 36-year-old male asked:
Dr. John Weaver
29 years experience in Radiology
Involuntary movement: Dyskinesia refers to a group of involuntary movements which are usually uncoordinated and often spasmodic. These are neurological problems. Examples ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 54-year-old member asked:
Dr. Seth Zeidman
32 years experience in Neurosurgery
Movement Disorder: Paroxysmal kinesigenic choreathetosis (PKC) is a hyperkinetic movement disorder characterized by attacks of involuntary movements, which are triggered ... Read More
A 46-year-old member asked:
Dr. Indravadan Gatiwala
41 years experience in Neurology
Dyskinesia: 1. Tardive dyskinesis 2. Paroxysmal dyskinesia 3. Primary ciliary dyskinesia 4.Blepharospasm (eyelids) 5.Oculogynic crisis (eyeballs) 6.Oromandibular ... Read More
A 54-year-old member asked:
Dr. Peter Lin
Dr. Peter Lin answered
19 years experience in Neurology
Dystonia definition: Dystonia refers to a neurologic condition consisting of involuntary movements of the body due to abnormally prolonged and inappropriate muscle activit ... Read More
1
1 thank
A 43-year-old member asked:
Dr. Larry Armstrong
26 years experience in Neurosurgery
Could be: Any of the sedative hypnotic medications of that class can be associated with tardive dyskinesia- especially those like thorazine, (chlorpromazine) fl ... Read More
A 34-year-old male asked:
Dr. Eric Ernest
10 years experience in Emergency Medicine
Not likely: Dyskinesia is more of an acute side effect of medications such as Reglan (metoclopramide). It would be highly unlikely that you are having persistent ... Read More
1
1 thank
A 50-year-old member asked:
Dr. Janice Wiesman
31 years experience in Neurology
A movement disorder: Tardive dyskinesia is a disorder of abormal, uncontrolled movements that is caused by using certain medications, typically neuroleptic (anti-psychotic ... Read More
2
2 thanks
A 31-year-old female asked:
Dr. David Rothfeld
36 years experience in Radiology
A cause of RUQ pain.: The gallbladder may not contract properly or can be painful when contracting s it is stimulated by a hormone cck when we eat to contract. The treatmen ... Read More
4
4 thanks
A 40-year-old member asked:
Dr. John Moranville
35 years experience in Psychiatry
Unfortunately, yes.: Tardive dyskinesia (td) refers to nvoluntary movements of the tongue, lips, nd facial muscles. In more severe cases, it may also include the arms, leg ... Read More
A 48-year-old member asked:
Dr. Charles Cattano
38 years experience in Gastroenterology
Abnormal gb & ducts: Acalculous cholecystitis is ineffective/incomplete contraction of the gallbladder in response to cck, as seen on hida scan. Cholecystectomy may help. ... Read More
A 47-year-old member asked:
Dr. Axel Martinez-Irizarry
16 years experience in Family Medicine
Sometimes.: It is caused by the continued use of certain medications. The longer you take them the higher the chance of it being irreversible. Some people impro ... Read More
A 42-year-old member asked:
Dr. Brian Bezack
17 years experience in Pediatric Pulmonology
Pulmonologist: Your best bet on getting treatment is to find a pulmonologist at a tertiary care center who has experience with treating this disorder.
1
1 thank
A 42-year-old member asked:
Dr. Paul Grin
Dr. Paul Grin answered
35 years experience in Pain Management
Tardive dyskinesia: Patients are more likely to develop tardive dyskinesia when using psychotropic medications. SSRIs, stimulant medications and illegal drugs. Discontinu ... Read More
A 47-year-old member asked:
Dr. Reza Karimi
15 years experience in Neurosurgery
Possibly: Tardive dyskinesia can resolve over time if the causative medication is discontinued, but may also be permanent even after stopping the medication.
2
2 thanks
A 49-year-old member asked:
Dr. Beth Friedland
41 years experience in Ophthalmology
Yes, eye blinking: Tardive dyskinesia can include all types of facial involuntary movements, but rapid eye blinking is relatively common. Lid spasm, or blepharospasm ca ... Read More
5
5 thanks
A 41-year-old member asked:
Dr. Lokesh Guglani
20 years experience in Pediatric Pulmonology
Pulmonologists do: Pcd is diagnosed in both children & adults & they should be followed by a pediatric or adult pulmonologist who can help monitor their lung function & ... Read More
A 47-year-old male asked:
Dr. Colin Kerr
43 years experience in Family Medicine
Tardive dyskinesia: Virtually all of the antipsychotic medications can cause tardive dyskinesia. The older ones are most like to cause this--haldol, mellaril, thorazine, ... Read More
1
1 thank
A 34-year-old member asked:
Dr. Ramin AmirNovin
20 years experience in Neurosurgery
It can be: There is increasing evidence (mostly out of Europe) that DBS can help many people with tardive dyskinesia. Unfortunately, this is currently an off-la ... Read More
2
2 thanks
A 47-year-old member asked:
Dr. James Fox
Dr. James Fox answered
13 years experience in Psychiatry
Yes: Most definitely. It really shouldn't be used for extended periods of time.
A member asked:
Dr. Johanna Fricke
49 years experience in Developmental and Behavioral Pediatrics
Tardive dyskinesia: Is treated with either Benadryl (diphenhydramine) or Cogentin by the physician who prescribed the neuroleptic medication. The physician will certainly ... Read More
A 43-year-old member asked:
Dr. William Goldie
47 years experience in Pediatric Neurology
Whether it goes away: Tardive just means that the dyskinesia continues and does not go away. Certain drugs can cause excessive facial and body movements that are called dy ... Read More
2
2 thanks
A 48-year-old member asked:
Dr. Roger Frankel
28 years experience in Neurosurgery
Experimental: Deep brain stimulation surgery is being studied with some promising early data. It is not yet routinely done, but an academic medical center with an a ... Read More
A 46-year-old male asked:
Dr. Charles Cattano
38 years experience in Gastroenterology
Biliary dyskinesia: Sphincter of oddi dysfunction, or biliary dyskinesia, is defined by bile duct manometry showing sphincter spasm, increased phasic contraction frequenc ... Read More
2
2 thanks
A 41-year-old member asked:
Dr. Nalinaksha Joshi
22 years experience in Neurology
Unknown: There are no definite way to prevent it. Careful selection of psychotropic medicine may help.
A 87-year-old female asked:
Dr. Edward Smith
53 years experience in Neurosurgery
Acronyms again: I am acronymically challenged. What does eft mean?
A 52-year-old member asked:
Dr. Troy Reyna
43 years experience in Pediatric Surgery
HIDA scan: Diagnosis is made to confirm non function of the gallbladder.An ultrasound will show no stones and be normal. A hida scan will demonstrate decreased f ... Read More
A 54-year-old member asked:
Dr. Heidi Fowler
24 years experience in Psychiatry
Prevalence: According to “tardive dyskinesia: prevalence, incidence, and risk factors.” by kane jm, woerner m, lieberman j. “the average prevalence of td across v ... Read More
A 46-year-old member asked:
Dr. Joseph Bouvier
24 years experience in Pediatrics
Depends: On your severity i believe. Both can cause serious illness in but PCD can cause problems in multiple organ systems, so in that sense, PCD may be cons ... Read More
A 41-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience in Psychiatry
TD: Other antipsychotics & some anti emetics such as promethazine.
A 32-year-old male asked:
Dr. Matt Wachsman
35 years experience in Internal Medicine
About even: TD is time dependent. As such a drug that is new on the market cannot cause it (until it has been out for at least 5 and more likley 10+ years). Seroq ... Read More
1
1 thank
A 52-year-old member asked:
Dr. Paul Grin
Dr. Paul Grin answered
35 years experience in Pain Management
Dystonia management: The primary management for dystonia is pharmacologic, using systemic medications. Drug classes most often used include dopamine depletors, anticholine ... Read More
A 51-year-old member asked:
Dr. Janice Wiesman
31 years experience in Neurology
A movement disorder: Tardive dyskinesia is a disorder of abormal, uncontrolled movements that is caused by using certain medications, typically neuroleptic (anti-psychotic ... Read More
4
4 thanks
A 50-year-old member asked:
Dr. Robert Fink
46 years experience in Pediatrics
Get vaccinated: Vaccines protect against many major illnesses and are an important aspect of care for someone with pcd. The annual influenza vaccine is especially im ... Read More
1
1 thank
A 51-year-old member asked:
Dr. Allison Greco
8 years experience in General Practice
Yes and no: All anytipsychotic medications carry the risk of tardive dyskinesa if used at high enough doses for long periods of time. However, queitapine is a typ ... Read More
4
4 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month